MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1012581-16
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a perforation in the left circumflex (lcx) artery.The first 2 graftmaster covered stents, both 2.8x16mm, were the correct sizes implanted but failed to seal the perforation due to the perforation being larger than anticipated.A third and fourth graftmaster covered stent of the same size, 3.5x16mm, which were larger since a smaller size was not available in the lab were also implanted, however, still failed to seal exacerbating the existing perforation.The perforation was ultimately sealed by reversing the anti-coagulation meds and inflating a balloon in the distal lm-proximal lcx for intentional thrombus formation to tamponade the distal left main (lm) to the lcx artery.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional 3.5x16mm graftmaster device referenced in b5 is filed under a separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a perforation in the left circumflex (lcx) artery.The first 2 graftmaster covered stents, both 2.8x16mm, were the correct sizes implanted but failed to seal the perforation due to the perforation being larger than anticipated.A third and fourth graftmaster covered stent of the same size, 3.5x16mm, which were larger since a smaller size was not available in the lab were also implanted, however, still failed to seal exacerbating the existing perforation.The perforation was ultimately sealed by reversing the anti-coagulation meds in order for thrombus formation to form from the distal left main (lm) to the lcx.There was no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: intentional thrombus formation after balloon inserted in distal lm-proximal lcx and inflated to tamponade the cx vessel.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effect of perforation, as listed in the graftmaster rx coronary stent graft system, instructions for use (ifu), is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility/device operates differently(failure to seal)/stent graft leak; however, the subsequent treatment appears to be related to the operational context of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Na.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17603455
Report Number2024168-2023-08821
Device Sequence Number6308184
Product Code MAF
UDI-Device Identifier08717648176395
UDI-Public08717648176395
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number1012581-16
Device Lot Number1112241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 - 3.5X16MM GRAFTMASTER STENTS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight77 KG